September  2021, 13(3): 313-331. doi: 10.3934/jgm.2021006

On twistor almost complex structures

1. 

Membres de l'Académie Royale de Belgique, Université Libre de Bruxelles, Département de Mathématique, Campus Plaine, CP 218, boulevard du triomphe, BE-1050 Bruxelles, Belgium

2. 

Mathematics Institute, Zeeman Building, University of Warwick, Coventry CV4 7AL, United Kingdom

* Corresponding author: Simone Gutt

Dedicated to our friend Kirill Mackenzie

Received  November 2020 Published  September 2021 Early access  April 2021

In this paper we look at the question of integrability, or not, of the two natural almost complex structures $ J^{\pm}_\nabla $ defined on the twistor space $ J(M, g) $ of an even-dimensional manifold $ M $ with additional structures $ g $ and $ \nabla $ a $ g $-connection. We measure their non-integrability by the dimension of the span of the values of $ N^{J^\pm_\nabla} $. We also look at the question of the compatibility of $ J^{\pm}_\nabla $ with a natural closed $ 2 $-form $ \omega^{J(M, g, \nabla)} $ defined on $ J(M, g) $. For $ (M, g) $ we consider either a pseudo-Riemannian manifold, orientable or not, with the Levi Civita connection or a symplectic manifold with a given symplectic connection $ \nabla $. In all cases $ J(M, g) $ is a bundle of complex structures on the tangent spaces of $ M $ compatible with $ g $. In the case $ M $ is oriented we require the orientation of the complex structures to be the given one. In the symplectic case the complex structures are positive.

Citation: Michel Cahen, Simone Gutt, John Rawnsley. On twistor almost complex structures. Journal of Geometric Mechanics, 2021, 13 (3) : 313-331. doi: 10.3934/jgm.2021006
References:
[1]

M. F. AtiyahN. J. Hitchin and I. M. Singer, Self-duality in four-dimensional Riemannian geometry, Proc. Roy. Soc. A, 362 (1978), 425-461.  doi: 10.1098/rspa.1978.0143.  Google Scholar

[2]

M. Berger, Sur quelques variétés riemaniennes suffisamment pincées, Bulletin de la S.M.F., 88 (1960), 57-71.   Google Scholar

[3]

A. L. Besse, Einstein Manifolds, Springer-Verlag, Berlin–Heidelberg, 1987. doi: 10.1007/978-3-540-74311-8.  Google Scholar

[4]

M. Cahen, M. Gérard, S. Gutt and M. Hayyani, Distributions associated to almost complex structures on symplectic manifolds, preprint, arXiv: 2002.02335. Google Scholar

[5]

J. Eells and S. Salamon, Twistorial construction of harmonic maps of surfaces into four-manifolds, Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 4, 12 (1985), 589-640.   Google Scholar

[6]

J. Fine and D. Panov, Symplectic Calabi-Yau manifolds, minimal surfaces and the hyperbolic geometry of the conifold, J. of Differential Geom., 82 (2009), 155-205.   Google Scholar

[7]

J. Fine and D. Panov, Hyperbolic geometry and non-Kähler manifolds with trivial canonical bundle, Geometry and Topology, 14 (2010), 1723-1763.   Google Scholar

[8]

N. R. O'Brian and J. H. Rawnsley, Twistor spaces, Annals of Global Analysis and Geometry, 3 (1985), 29-58.  doi: 10.1007/BF00054490.  Google Scholar

[9]

J. H. Rawnsley, f-structures, f-twistor spaces and harmonic maps, in Geometry Seminar "Luigi Bianchi" II — 1984, 85–159, Lecture Notes in Math., 1164, Springer, Berlin, 1985. doi: 10.1007/BFb0081911.  Google Scholar

[10]

A. G. Reznikov, Symplectic twistor spaces, Annals of Global Analysis and Geometry, 11 (1993), 109-118.  doi: 10.1007/BF00773449.  Google Scholar

[11]

I. M. Singer and J. A. Thorpe, The curvature of 4-dimensional Einstein spaces, Global Analysis (papers in honour of K. Kodaira), Univ. of Tokyo Press 1969,355–365.  Google Scholar

[12]

F. Tricerri and L. Vanhecke, Curvature tensors on almost hermitian manifolds, Trans. Amer. Math. Soc., 267 (1981), 365-397.  doi: 10.1090/S0002-9947-1981-0626479-0.  Google Scholar

[13]

I. Vaisman, Symplectic curvature tensors, Monats. Math., 100 (1985), 299-327.  doi: 10.1007/BF01339231.  Google Scholar

[14]

I. Vaisman, Variations on the theme of Twistor Spaces, Balkan J. Geom. Appl., 3 (1998), 135-156.   Google Scholar

show all references

References:
[1]

M. F. AtiyahN. J. Hitchin and I. M. Singer, Self-duality in four-dimensional Riemannian geometry, Proc. Roy. Soc. A, 362 (1978), 425-461.  doi: 10.1098/rspa.1978.0143.  Google Scholar

[2]

M. Berger, Sur quelques variétés riemaniennes suffisamment pincées, Bulletin de la S.M.F., 88 (1960), 57-71.   Google Scholar

[3]

A. L. Besse, Einstein Manifolds, Springer-Verlag, Berlin–Heidelberg, 1987. doi: 10.1007/978-3-540-74311-8.  Google Scholar

[4]

M. Cahen, M. Gérard, S. Gutt and M. Hayyani, Distributions associated to almost complex structures on symplectic manifolds, preprint, arXiv: 2002.02335. Google Scholar

[5]

J. Eells and S. Salamon, Twistorial construction of harmonic maps of surfaces into four-manifolds, Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 4, 12 (1985), 589-640.   Google Scholar

[6]

J. Fine and D. Panov, Symplectic Calabi-Yau manifolds, minimal surfaces and the hyperbolic geometry of the conifold, J. of Differential Geom., 82 (2009), 155-205.   Google Scholar

[7]

J. Fine and D. Panov, Hyperbolic geometry and non-Kähler manifolds with trivial canonical bundle, Geometry and Topology, 14 (2010), 1723-1763.   Google Scholar

[8]

N. R. O'Brian and J. H. Rawnsley, Twistor spaces, Annals of Global Analysis and Geometry, 3 (1985), 29-58.  doi: 10.1007/BF00054490.  Google Scholar

[9]

J. H. Rawnsley, f-structures, f-twistor spaces and harmonic maps, in Geometry Seminar "Luigi Bianchi" II — 1984, 85–159, Lecture Notes in Math., 1164, Springer, Berlin, 1985. doi: 10.1007/BFb0081911.  Google Scholar

[10]

A. G. Reznikov, Symplectic twistor spaces, Annals of Global Analysis and Geometry, 11 (1993), 109-118.  doi: 10.1007/BF00773449.  Google Scholar

[11]

I. M. Singer and J. A. Thorpe, The curvature of 4-dimensional Einstein spaces, Global Analysis (papers in honour of K. Kodaira), Univ. of Tokyo Press 1969,355–365.  Google Scholar

[12]

F. Tricerri and L. Vanhecke, Curvature tensors on almost hermitian manifolds, Trans. Amer. Math. Soc., 267 (1981), 365-397.  doi: 10.1090/S0002-9947-1981-0626479-0.  Google Scholar

[13]

I. Vaisman, Symplectic curvature tensors, Monats. Math., 100 (1985), 299-327.  doi: 10.1007/BF01339231.  Google Scholar

[14]

I. Vaisman, Variations on the theme of Twistor Spaces, Balkan J. Geom. Appl., 3 (1998), 135-156.   Google Scholar

[1]

Daniel Genin, Serge Tabachnikov. On configuration spaces of plane polygons, sub-Riemannian geometry and periodic orbits of outer billiards. Journal of Modern Dynamics, 2007, 1 (2) : 155-173. doi: 10.3934/jmd.2007.1.155

[2]

Fiammetta Battaglia and Elisa Prato. Nonrational, nonsimple convex polytopes in symplectic geometry. Electronic Research Announcements, 2002, 8: 29-34.

[3]

Jochen Abhau, Oswin Aichholzer, Sebastian Colutto, Bernhard Kornberger, Otmar Scherzer. Shape spaces via medial axis transforms for segmentation of complex geometry in 3D voxel data. Inverse Problems & Imaging, 2013, 7 (1) : 1-25. doi: 10.3934/ipi.2013.7.1

[4]

Daniel Guan. Classification of compact homogeneous spaces with invariant symplectic structures. Electronic Research Announcements, 1997, 3: 52-54.

[5]

Carlos Durán, Diego Otero. The projective symplectic geometry of higher order variational problems: Minimality conditions. Journal of Geometric Mechanics, 2016, 8 (3) : 305-322. doi: 10.3934/jgm.2016009

[6]

Ugo Boscain, Gregoire Charlot, Moussa Gaye, Paolo Mason. Local properties of almost-Riemannian structures in dimension 3. Discrete & Continuous Dynamical Systems, 2015, 35 (9) : 4115-4147. doi: 10.3934/dcds.2015.35.4115

[7]

Philippe Jouan, Ronald Manríquez. Solvable approximations of 3-dimensional almost-Riemannian structures. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021023

[8]

Matteo Petrera, Yuri B. Suris. Geometry of the Kahan discretizations of planar quadratic Hamiltonian systems. Ⅱ. Systems with a linear Poisson tensor. Journal of Computational Dynamics, 2019, 6 (2) : 401-408. doi: 10.3934/jcd.2019020

[9]

Erlend Grong, Alexander Vasil’ev. Sub-Riemannian and sub-Lorentzian geometry on $SU(1,1)$ and on its universal cover. Journal of Geometric Mechanics, 2011, 3 (2) : 225-260. doi: 10.3934/jgm.2011.3.225

[10]

Yunlong Huang, P. S. Krishnaprasad. Sub-Riemannian geometry and finite time thermodynamics Part 1: The stochastic oscillator. Discrete & Continuous Dynamical Systems - S, 2020, 13 (4) : 1243-1268. doi: 10.3934/dcdss.2020072

[11]

Stefan Sommer, Anne Marie Svane. Modelling anisotropic covariance using stochastic development and sub-Riemannian frame bundle geometry. Journal of Geometric Mechanics, 2017, 9 (3) : 391-410. doi: 10.3934/jgm.2017015

[12]

Alex L Castro, Wyatt Howard, Corey Shanbrom. Bridges between subriemannian geometry and algebraic geometry: Now and then. Conference Publications, 2015, 2015 (special) : 239-247. doi: 10.3934/proc.2015.0239

[13]

Joachim Escher, Boris Kolev, Marcus Wunsch. The geometry of a vorticity model equation. Communications on Pure & Applied Analysis, 2012, 11 (4) : 1407-1419. doi: 10.3934/cpaa.2012.11.1407

[14]

George W. Patrick. The geometry of convergence in numerical analysis. Journal of Computational Dynamics, 2021, 8 (1) : 33-58. doi: 10.3934/jcd.2021003

[15]

Janina Kotus, Mariusz Urbański. The dynamics and geometry of the Fatou functions. Discrete & Continuous Dynamical Systems, 2005, 13 (2) : 291-338. doi: 10.3934/dcds.2005.13.291

[16]

Katarzyna Grabowska, Paweƚ Urbański. Geometry of Routh reduction. Journal of Geometric Mechanics, 2019, 11 (1) : 23-44. doi: 10.3934/jgm.2019002

[17]

Len G. Margolin, Roy S. Baty. Conservation laws in discrete geometry. Journal of Geometric Mechanics, 2019, 11 (2) : 187-203. doi: 10.3934/jgm.2019010

[18]

Jean-Marc Couveignes, Reynald Lercier. The geometry of some parameterizations and encodings. Advances in Mathematics of Communications, 2014, 8 (4) : 437-458. doi: 10.3934/amc.2014.8.437

[19]

Yong Lin, Gábor Lippner, Dan Mangoubi, Shing-Tung Yau. Nodal geometry of graphs on surfaces. Discrete & Continuous Dynamical Systems, 2010, 28 (3) : 1291-1298. doi: 10.3934/dcds.2010.28.1291

[20]

Klas Modin. Geometry of matrix decompositions seen through optimal transport and information geometry. Journal of Geometric Mechanics, 2017, 9 (3) : 335-390. doi: 10.3934/jgm.2017014

2020 Impact Factor: 0.857

Metrics

  • PDF downloads (89)
  • HTML views (264)
  • Cited by (0)

Other articles
by authors

[Back to Top]